Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 21, 2001, 6:44 PM CDT for East Carroll Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 21, 2001, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County East Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 212345 FFWJAN LAC035-220145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 644 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CARROLL PARISH IN NORTHEAST LOUISIANA * UNTIL 845 PM CDT * AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EAST CARROLL PARISH... OR ABOUT 12 MILES SOUTHWEST OF LAKE PROVIDENCE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO FOUR INCHES HAVE ALREADY FALLEN... WITH ANOTHER TWO INCHES OF RAIN EXPECTED OVER SOUTHERN EAST CARROLL PARISH. MOST DEATHS I/N FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3256 9116 3277 9121 3279 9133 3255 9142
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:30 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUN 21 2001 AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE 20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME (AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE) THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS. THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON SATURDAY. FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING. WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY MORNING. IN THE EXTENDED... AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING 500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL GUIDANCE. JAN 068/086 061/088 6200 MEI 069/086 060/087 63-0 .JAN... MS...NONyE. LA...NONE. AR...NONE. 15
In the hours before
Local storm report, Jun 21, 12:46 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCAToION....
1241 PM BRANDON MS 0.75 INCH HAIL
06/21/01 RANKIN REPORTED BY EOCSpecial weather statement, Jun 21, 1:23 PM CDT, 5 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 123 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHTLINE WINDS WITH LARGE HAIL ALSO POSSIBLE. THE TORNADO THREAT IS MINIMAL AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF CENTRAL MISSISSIPPI LATER TODAY. ...FLOODING... LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH THE EVENING HOURS ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA...INTO CENTRAL MISSISSIPPI AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EAST ACROSS THE REGION. THE POTENTIAL FOR SMALL STREAM FLOODING, STREET FLOODING, AND FLOODING OF RAVINES AND LOW LYING AREAS IS POSSIBLE, BUT NOT EXPECTED TO BE WIDESPREAD AND TO BE VERY LOCALIZED. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS CONTINUES TO MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AS OF EARLY AFTERNOON AND WILL HELP INITIATE STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL SPREAD INTO NORTHEAST LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. DUE TO A VERY UNSTABLE AND MOIST AIRMASS IN PLACE, A FEW STORMS MAY BECOME SEVERE ALOQNG WITH LOCALIZED HEAVY RAINFALL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 21, 2:17 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 3 S RALEIGH MS 0.75 INCH HAIL
06/21/01 SMITH DIME SIZE HAIL WAS
REPORTED BY CD DIRECTORLocal storm report, Jun 21, 2:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM 5 N BAY SPGS MS WIND DAMAGE
06/21/01 JASPER C.D. REPORTED TREES
DOWN.Local storm report, Jun 21, 4:25 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0220 PM 5 E RALEIGH MS WIND DAMAGE
06/21/01 SMITH C.D. REPORTED TREES
DOWN.Local storm report, Jun 21, 5:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0210 PM 15 NW MENDENHALL MS WIND DAMAGE
06/21/01 SIMPSON C.D. REPORTED TREES
DOWN.
0210 PM RALEIGH MS 0.75 INCH HAIL
06/21/01 SMITH C.D. REPORTED DIME SIZE
HAIL.
0245 PM 7 SSW PHILADELPHIA MS WIND DAMAGE
06/21/01 NESHOBA C.D. REPORTED TREES
DOWN.
0245 PM PHILADELPHIA MS 0.75 INCH HAIL
06/21/01 NESHOBA C.D. REPORTED DIME SIZE
HAIL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 26 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| Jun 21, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 29 min |
| Jun 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.